Go Back   NeuroTalk Support Groups > Health Conditions M - Z > Multiple Sclerosis

I am taking Mirapex

Reply
Thread Tools Display Modes
Unread 11-26-2012, 12:18 AM   #1
Mariel
Member
 
Join Date: Dec 2006
Posts: 724
Default I am taking Mirapex

I take half a pill at night. It is a drug often used for Parkinson's, but I am not being given it for that. The doctor's assistant (who gave it to me) refers to me having a movement disorder. This is the jerking of my leg and sometimes lower back, which occurs mostly when I am at rest, especially in bed at night, but it is more violent than "restless leg syndrome". The Mirapex seems to help this. I am afraid to take enough to completely suppress this symptom, however. When I took a whole one I got constipated and had some pressure in my mid-abdomen, which the doctor said was probably due to taking Mirapex.
However, it does help the leg jerking and spasm and helps me to sleep, so I guess it is a permanent fixture.

I am posting this in case this might help someone with a similar problem. It is listed with a number of bad side effects, but it is also listed as safe for my Porphyria, and anything safe for Porphyria usually has a low incidence of side effects for me, as most of my side effects come from Porphyria.

When this leg starts twisting and jerking on its own, it is painful and makes me cry, wondering when this will finally stop. But Mirapex may help.
Mariel is offline   Reply With Quote
"Thanks for this!" says:
ANNagain (11-26-2012), Debbie D (11-26-2012), Erika (11-26-2012), LisaLisa37 (11-26-2012), SallyC (11-26-2012)
Unread 11-26-2012, 04:38 AM   #2
LisaLisa37
Junior Member
 
Join Date: Sep 2012
Location: Wilsonville, OR
Posts: 26
Default

I have the same type of problem. I will get woken up by what seems to be a whole body contraction. I thought I was having seizures- scared me to death! I will talk to my doc about this at next appt.Thanks for the info & keep us posted on your results!
LisaLisa37 is offline   Reply With Quote
"Thanks for this!" says:
ANNagain (11-26-2012), Erika (11-26-2012), Mariel (11-29-2012), SallyC (11-26-2012)
Unread 11-26-2012, 08:57 PM   #3
Debbie D
Grand Magnate
 
Debbie D's Avatar
 
Join Date: Jan 2008
Location: Naperville IL
Posts: 4,982
Default

I've experienced RLS for most of my MS journey. I take Ropinerole the generic of requip. I swear this is one of my worst symptoms. I'm grateful when this drug works-about 98% of the time.
Hope you can figure out how to reduce the side effects-meds and benefit/side effects are our major juggling act, isn't it?
__________________
Instant Karma's gonna get you-gonna knock you right in the head...John Lennon
Debbie D is offline   Reply With Quote
"Thanks for this!" says:
Erika (11-27-2012), Mariel (11-29-2012), SallyC (11-26-2012)
Unread 11-29-2012, 11:39 PM   #4
Mariel
Member
 
Join Date: Dec 2006
Posts: 724
Default

I continue to get good results from Mirapex. A half of my prescription pill is enough to help me, as long as I'm also getting the supplements which help, that is, magnesium, B1, Vitamin E complex, and calcium taken at a different time of day than the magnesium. I've had such a long experience with this business, nearly 30 years, that I am pretty certain about the effect of the supplements. I am not having constipation now, on half a pill. It seems the needs go up as time passes. But I am sufficiently better than I have been able to say this: let's enjoy the holidays as much as we can!
One way to celebrate the holiday season was to offer flowers for my church in memory of my husband. I enjoyed picking out the perfect colors to celebrate "Advent" season, which comes in the four weeks before Christmas. Also I am allowing myself to spend a little money on refurbishing my clothing...nothing big, but some needed substitutes for things that are worn out, like slacks with knees that bag! I think I am feeling a little better, emotionally, because my pcp noticed that my diuretic was a two-part medication, and one-half of it might be unsafe for my other disease, Porphyria. So I am on the other part of the diuretic only now; this means that my ankles swell, so I am also on a lower salt diet, lower than usual. I think that hidden trigger in the diuretic was depressing me, anyway, it's possible. I would rather monitor salt than be depressed, if that's the choice!
Mariel is offline   Reply With Quote
"Thanks for this!" says:
Debbie D (11-30-2012)
Unread 11-30-2012, 09:27 AM   #5
Debbie D
Grand Magnate
 
Debbie D's Avatar
 
Join Date: Jan 2008
Location: Naperville IL
Posts: 4,982
Default

Such a juggling act with these meds
__________________
Instant Karma's gonna get you-gonna knock you right in the head...John Lennon
Debbie D is offline   Reply With Quote
"Thanks for this!" says:
Erika (12-02-2012), Mariel (12-02-2012)
Unread 11-30-2012, 11:24 AM   #6
SallyC
Legendary
 
SallyC's Avatar
 
Join Date: Sep 2006
Location: SW Ohio
Posts: 17,433
My Mood:
Default

I hope you're feelin better Mariel..
__________________
~Love, Sally
.



"The best way out is always through". Robert Frost



~If The World Didn't Suck, We Would All Fall Off~
SallyC is offline   Reply With Quote
"Thanks for this!" says:
Erika (12-02-2012), Mariel (12-02-2012)
Unread 12-02-2012, 09:47 PM   #7
Mariel
Member
 
Join Date: Dec 2006
Posts: 724
Default

No, Sally, have had a bad few days. I believe it is because I took Mirapex every night and also because my pcp changed my diuretic so that my blood pressure has been consistently high--not very high but over 140/90. My ankles are swollen and won't go down unless I take the old diuretic. I will probably be back on it soon. And probably off Mirapex. But I
suppose with age one gets swollen ankles no matter what--maybe congestive heart failure starting? I don't know. I have never had swollen ankles before.
I am feeling "unreal", unconnected. Thanks for concern, Sally.
Mariel is offline   Reply With Quote
"Thanks for this!" says:
Erika (12-02-2012), SallyC (12-02-2012)
Unread 12-10-2012, 02:50 PM   #8
Mariel
Member
 
Join Date: Dec 2006
Posts: 724
Default

I'm off Mirapex for week, and my BP is now normal. And I'm back on my old diuretic. Every night is an adventure to see if I'll jerk enough to be kept awake. Some nights no jerks, some nights jerks half the night, some nights an hour or two of jerks and then sleep. Last night I slept after only an hour and a half of jerks. It's all ridiculous, partly because no doctor has an idea of what causes this. More guessing on the part of doctors, as has always been the case with me, whether or not I had extensive testing such as MRI, VER, cat scan. Anyway, I'm so relieved to have normal blood pressure again.
Is it not true (I solicit your thoughts) that some of us get a definite explanation of what's going on, and others get either a multiplex of explanations or no explanation? To me shows how primitive medicine is, even though we do have some discoveries which helped us. To me the Swank diet was the main thing that helped, whether or not it's an MS treatment others agree on.
Also the recommendation of magnesium was a breakthrough for me, without which I'd be a hopeless twitchy mess. I had only one neurologist who recommended this; what if I'd never seen him?
Mariel is offline   Reply With Quote
"Thanks for this!" says:
SallyC (12-10-2012)
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Well I know someone here is taking a cruise, any one taking vacation real or imag? DiMarie Thoracic Outlet Syndrome 42 02-10-2014 01:39 AM
How did you get off Mirapex? AnnT2 Parkinson's Disease 6 05-22-2010 06:53 AM
Mirapex dealingwithtos Fibromyalgia and Chronic Fatigue 7 12-19-2008 03:45 PM
mirapex maryfrances Parkinson's Disease 22 06-24-2008 07:56 PM
Mirapex smithclayriley Parkinson's Disease 10 05-10-2008 02:47 PM


All times are GMT -5. The time now is 10:25 AM.
Brought to you by the fine folks who publish mental health and psychology information at Psych Central Mental Health Forums

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider. Always consult your doctor before trying anything you read here.


Powered by vBulletin • Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.


All posts copyright their original authors Community Guidelines Terms of Use Privacy Policy
NeuroTalk Archives